Georgia, 2005

Strong Wind in Georgia, January 22 to 23, 2005

January 22 to 23, 2005 · NWS FFC · 29 events in 29 counties and zones

A strong Arctic cold front moved through the region during the late afternoon and evening and brought very strong and gusty northwest winds to all of north and central Georgia as much colder air was ushered into the region. The strongest winds were realized in the counties north of Atlanta.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$148,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A strong Arctic cold front moved through the region during the late afternoon and evening and brought very strong and gusty northwest winds to all of north and central Georgia as much colder air was ushered into the region. The strongest winds were realized in the counties north of Atlanta. However, even some counties in central Georgia experienced problems with the strong winds. Damage details by county are listed below. Unless otherwise noted, the information was obtained from the respective county's 911 center.Banks: Several trees and power lines were down. (Estimated Damage: $5,000)Bartow: A few power lines were down. (Estimated Damage: $2,000)Bibb: Several trees and power lines down around the county. Around 600 people were left without power.Reported by the Macon Telegraph. (Estimated Damage: $5,000)Catoosa: Several trees and power lines were down. (Estimated Damage: $5,000)Cherokee: Many trees and several power lines down across the county, especially the northern portions north of Canton. Several roads were blocked by downed trees and power lines. (Estimated Damage: $15,000)Cobb: Fox 5 TV of Atlanta reported that several large pine trees were uprooted, one causing significant damage to a home. Several power lines were also down in the area. (Estimated Damage: $50,000)Dawson: A couple of trees were down. (Estimated Damage: $500)Douglas: A couple of trees were down. (Estimated Damage: $500)Fannin: A couple of trees were down. (Estimated Damage: $500)Fayette: A large oak tree was uprooted two miles west of Starrs Mill at the intersection of Redwine Road and Georgia Highway 74.Floyd: A couple of trees and a couple of power lines were down. The information was reported by the county Emergency Management Director. (Estimated Damage: $3,000)Forsyth: More than 12 trees and 6 power lines were down around the county. (Estimated Damage: $5,000)Fulton: Three trees and three power lines were down in the northern part of the county. (Estimated Damage: $1,500)Gilmer: Many trees and several power lines were down. (Estimated Damage: $12,000)Gordon: Several trees and a couple of power lines were down. (Estimated Damage: $7,000)Gwinnett: Several trees and power lines down around the county. Several hundred people were left without power during the evening hours. Reported by the Gwinnett Daily Post. (Estimated Damage: $5,000)Hall: A few trees were down. (Estimated Damage: $500)Haralson: A few trees were down. (Estimated Damage: $500)Laurens: Several trees were down, one a large tree. Several residents in the county lost power.Reported by the Courier Herald of Dublin. (Estimated Damage: $2500)Lumpkin: Several trees were down. Reported by the Lumpkin County Sherriff. (Estimated Damage: $1,000K)Murray: A few trees and power lines were down. (Estimated Damage: $3,000)Paulding: A power line was down on Georgia Highway 92 south of Dallas. A few limbs were also down around the county. (Estimated Damage: $1,000)Pickens: A few trees and several power lines were down. (Estimated Damage: $5,000)Polk: Several trees and a few power lines were down. (Estimated Damage: $3,000)Towns: A couple of trees and a couple of power lines were down. (Estimated Damage: $3,000)Union: A couple of trees and a couple of power lines were down. (Estimated Damage: $3,000)Walker: Several trees and power lines were down. (Estimated Damage: $5,000)White: A couple of trees were down. (Estimated Damage: $500)Whitfield: A couple of trees were down. Measured wind gust of 38 mph recorded on home weather station. Reported by cooperative observer in Dalton. (Estimated Damage: $500)

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 22, 6:30 PM EST, 30 minutes earlier.

Area forecast discussion, Jan 22, 6:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EST SAT JAN 22 2005

.UPDATE...
ADDED SLT CHC POPS FOR SE 1/2 OF CWA. RADAR/SAT SHOW LINE OF SHRA
CONTINUING TO SLOWLY EXPAND IN COVERAGE. NO INITIAL SIGN OF
DISSIPATING WITH DECREASING INSTABILITY SO WILL CARRY SLT CHC FOR
ENTIRE EVENING. FRONT MOVING QUICKLY SOUTHEAST NOW WITH GUSTS TO 25
TO 35 MPH REPORTED IN MANY LOCATIONS INCLUDING ATLANTA METRO. TEMPS
APPEAR ON TRACK. IGNORING RIDICULOUS 18Z MAV FCST TEMPS FOR TONIGHT
(32 AT KRMG...30 AT KATL). 18Z MAV VALUES ARE 10 TO 15 DEGREES
WARMER THAN PREV RUNS.

SNELSON

&&

.SHORT TERM...
DIFFICULT FORECAST THIS PERIOD.  WEDGE AFFECTING LARGE PORTION OF
NORTH GEORGIA...INCLUDING ATLANTA AND AREAS TO THE NORTH AND EAST.
COLD FRONT HAS BEEN PUSHING SOUTH AND EAST MUCH SLOWER THAN
ADVERTISED BY MODELS...AND IS CURRENTLY LOCATED OVER FAR NORTHWEST
GEORGIA.  AS WEDGE BREAKS DOWN BY EARLY THIS EVENING THE FRONT
SHOULD PICK UP SPEED AND MOVE THROUGH SOUTHERN PORTIONS OF FORECAST
AREA SOMETIME AFTER MIDNIGHT.  AS UPPER LEVEL SHORT WAVE ROTATES
ACROSS THE MID ATLANTIC STATES OVERNIGHT..STRONG VORT MAX WILL
MOVE THROUGH THE CAROLINAS...BELIEVE COLDER AIR WILL BE IN PLACE
OVER NORTHEAST MOUNTAINS BUT WITH LIMITED MOISTURE...SO WILL DROP
SNOW SHOWERS TO FLURRIES OVERNIGHT.  AM NOT EXPECTING ANY
ACCUMULATIONS AT THIS TIME.  MODELS INDICATING ANY WRAP AROUND
AFFECTS WILL REMAIN TO OUR NORTH AT THIS TIME AND WILL LEAVE AN
MENTION OF PRECIP OUT TOMORROW MORNING.  WILL EXTEND THE WIND
ADVISORY THROUGH NOONTIME TOMORROW AS WINDS WILL PICK UP BEHIND THE
FRONT...GRADIENT WILL REMAIN STRONG THROUGH THE MORNING HOURS.  HIGH
PRESSURE WILL BUILD INTO THE NORTHEAST GULF TOMORROW NIGHT.

.LONG TERM...
NO MAJOR CHANGES PLANNED.  NEXT SYSTEM APPROACHES THE AREA WEDNESDAY
NIGHT...HOWEVER APPEARS DRY AND WILL CONTINUE DRY FORECAST THROUGH
DAY 7.

&&

.FIRE WEATHER...
DRY AIRMASS WILL BUILD INTO THE FORECAST AREA TOMORROW.  10 HOUR
FUELS HAVE BEEN DRYING BELOW 10 PERCENT DURING THE AFTERNOON HOURS.
&&

.AVIATION...
AVIATION CONDITIONS IMPROVING RAPIDLY. COMPLICATED SITUATION IN
PLACE WITH WEAK WEDGE IN NE SECTIONS...AT THIS HOUR MAINLY NE OF A
RYY-PDK-AHN LINE...DRY SLOT TO THE SOUTHWEST FROM ATL-CSG-MCN...AND
ARCTIC COLD FRONT MOVING RAPIDLY SE THROUGH THE NW SECTIONS...NOW
NEAR A DNN-RMG-ANB LINE. COLD FRONT WILL BE THE DOMINATING FEATURE
IN THE SHORT TERM AND THROUGH THIS TAF VALID PERIOD AS IT QUICKLY
SCOURS OUT REMAINING WEDGE NE SECTIONS AND SHOVES DRY/WARM SLOT
SOUTH OUT OF THE AREA IN THE OTHER DIRECTION. MAIN CONCERN FOR THIS
TAF SET WILL BE STRONG...GUSTY WINDS. OTHERWISE...CONDITIONS WILL
BECOME VFR AT ALL SITES WITHIN THE NEXT 6 HOURS...AND REMAIN THAT
WAY THROUGH THE TAF VALID PERIOD.

CEILINGS...IFR-LIFR CIGS NOW CONFINED TO AREAS EAST OF RETREATING
WEAK WEDGE...MAINLY EAST OF A PDK-AHN LINE. AHN WILL BE THE LAST TO
BREAK OUT OF THE WEDGE...SO WILL NEED TO KEEP IFR THERE FOR A COUPLE
OF HOURS YET. ATL SHOULD BE MVFR AT WORSE...AND MCN-CSG SHOULD
REMAIN MOSTLY VFR. DRYING WILL BE QUICK...SO EXPECT CLEARING AT ALL
SITES AT OR SHORTLY AFT 06Z.

VISIBILITY...AS WITH CIGS...MAIN PROBLEM WILL BE IN WEDGE
AREA...WHERE PERIOD OF IFR STILL LIKELY THROUGH THE NEXT COUPLE OF
HOURS...E.G...AHN. OTHERWISE...MVFR FOR ATL AREA UNTIL STRONGER
FRONT PASSES THROUGH...THEN VFR. GENERALLY VFR MCN-CSG.

WX...LINE OF SHRA DEVELOPING FROM JUST SOUTH OF CSG-MCN WILL NEED TO
BE MONITORED FOR TSRA POTENTIAL. THE ONLY AIRPORT TO BE AFFECTED BY
THESE WOULD BE MCN...AND MAINLY IN THE NEXT HOUR OR TWO AS THIS
ACTIVITY WILL RACE VERY QUICKLY TO THE EAST AND OUT OF THE AREA.

WIND...MAIN PROBLEM FOR THIS TAF SET. WINDS HAVE SHIFTED TO THE WEST
EVERYWHERE...EXCEPT AHN...STILL IN THE WEDGE. QUICKLY WITHIN AN HOUR
OR SO OF 00Z...WINDS WILL INCREASE TO 15 TO 25KTS WITH GUSTS TO
30KTS...ESPECIALLY FOR ATL. STRONGER WINDS WILL TAKE ANOTHER COUPLE
OF HOURS TO REACH MCN AND AHN. EXPECT WINDS GENERALLY 310-320
18-22KTS WITH GUSTS TO 30KTS THROUGH 06Z...THEN 15-20KTS WITH GUSTS
25-28KTS OVERNIGHT...THEN GENERALLY 10-20KTS WITH GUSTS TO 25KTS
THROUGH 18Z SUN...DIMINISHING TO 10-15KTS BY 00Z MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     19 35 20 44 / 10 00 00 00
ATHENS      23 37 18 47 / 10 00 00 00
GAINESVILLE 21 34 18 43 / 20 00 00 00
ROME        21 36 16 46 / 10 00 00 00
COLUMBUS    27 40 21 50 / 10 00 00 00
MACON       28 41 19 49 / 10 00 00 00
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

12/RAB
Hazardous weather outlook, Jan 22, 5:07 AM EST, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 AM EST SAT JAN 22 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
507 AM EST SAT JAN 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...STRONG GUSTY WINDS LATE TODAY AND TONIGHT....

.SYNOPSIS...
A COLD FRONT ACROSS THE TENNESSEE VALLEY WILL MOVE ACROSS NORTH AND
CENTRAL GEORGIA TODAY.

.PRIMARY HAZARD...
STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THE FRONT LATE TODAY AND
TONIGHT.

.DISCUSSION...
GUSTY NORTHWEST WINDS WILL SPREAD INTO THE STATE LATE TODAY AND
TONIGHT BEHIND A STRONG COLD NOW PUSHING ACROSS THE TENNESSEE VALLEY.
WINDS ARE EXPECTED TO BE GENERALLY IN THE RANGE OF 20 TO 30 MPH WITH
GUSTS TO 45 MPH POSSIBLE. WITH WINDS OF THIS MAGNITUDE AND
TEMPERATURES EXPECTED TO FALL INTO THE 20S OVERNIGHT...WIND CHILLS
IN THE SINGLE DIGITS WILL BE POSSIBLE ACROSS NORTH GEORGIA AND IN THE
TEENS ACROSS CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 strong wind. Local standard time, as filed.

Strong Wind, Walker

When
January 22, 7:00 PM EST to 9:00 PM EST
Where
Walker forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Strong Wind, Cherokee

When
January 22, 7:00 PM EST to 10:00 PM EST
Where
Cherokee forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$15,000
Reported by
GOVT OFFICIAL
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Strong Wind, Gordon

When
January 22, 7:00 PM EST to 9:00 PM EST
Where
Gordon forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$7,000
Reported by
GOVT OFFICIAL
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Strong Wind, Hall

When
January 22, 7:00 PM EST to 9:00 PM EST
Where
Hall forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Strong Wind, Polk

When
January 22, 7:00 PM EST to 9:00 PM EST
Where
Polk forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Strong Wind, North Fulton

When
January 22, 7:00 PM EST to 10:00 PM EST
Where
North Fulton forecast zone
Measured
32 kt (37 mph) measured gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Strong Wind, Haralson

When
January 22, 7:00 PM EST to 10:00 PM EST
Where
Haralson forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Strong Wind, Floyd

When
January 22, 7:00 PM EST to 9:00 PM EST
Where
Floyd forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Strong Wind, Gilmer

When
January 22, 7:00 PM EST to 10:00 PM EST
Where
Gilmer forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$12,000
Reported by
GOVT OFFICIAL
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Strong Wind, Whitfield

When
January 22, 7:30 PM EST to 9:00 PM EST
Where
Whitfield forecast zone
Measured
33 kt (38 mph) measured gust
Property damage
$500
Reported by
TRAINED SPOTTER
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Strong Wind, Catoosa

When
January 22, 7:30 PM EST to 9:00 PM EST
Where
Catoosa forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Strong Wind, Banks

When
January 22, 7:30 PM EST to 9:30 PM EST
Where
Banks forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Strong Wind, Pickens

When
January 22, 8:00 PM EST to 9:00 PM EST
Where
Pickens forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Strong Wind, Murray

When
January 22, 8:00 PM EST to 9:00 PM EST
Where
Murray forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Strong Wind, Bartow

When
January 22, 8:00 PM EST to 10:00 PM EST
Where
Bartow forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Strong Wind, Forsyth

When
January 22, 8:00 PM EST to 10:00 PM EST
Where
Forsyth forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Strong Wind, Lumpkin

When
January 22, 8:00 PM EST to 10:00 PM EST
Where
Lumpkin forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Strong Wind, Douglas

When
January 22, 8:00 PM EST to 10:00 PM EST
Where
Douglas forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Strong Wind, Paulding

When
January 22, 8:00 PM EST to 10:00 PM EST
Where
Paulding forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Strong Wind, Union

When
January 22, 8:00 PM EST to 11:00 PM EST
Where
Union forecast zone
Measured
34 kt (39 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Strong Wind, Gwinnett

When
January 22, 8:30 PM EST to 10:30 PM EST
Where
Gwinnett forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Strong Wind, White

When
January 22, 9:00 PM EST to 11:00 PM EST
Where
White forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Strong Wind, Towns

When
January 22, 9:00 PM EST to January 23, 12:00 AM EST
Where
Towns forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Strong Wind, Fannin

When
January 22, 9:00 PM EST to 11:00 PM EST
Where
Fannin forecast zone
Measured
34 kt (39 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Strong Wind, Fayette

When
January 22, 9:00 PM EST to 11:00 PM EST
Where
Fayette forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$250
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Strong Wind, Cobb

When
January 22, 9:00 PM EST to 11:00 PM EST
Where
Cobb forecast zone
Measured
34 kt (39 mph) estimated gust
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Strong Wind, Dawson

When
January 22, 9:30 PM EST to 11:30 PM EST
Where
Dawson forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Strong Wind, Bibb

When
January 22, 10:30 PM EST to January 23, 12:30 AM EST
Where
Bibb forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Strong Wind, Laurens

When
January 22, 11:00 PM EST to January 23, 1:00 AM EST
Where
Laurens forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5435360, 5435484, 5435485, 5435489, 5435491, 5435492, 5435493, 5435497, 5435502, 5435358, 5435359, 5435490, 5435356, 5435357, 5435486, 5435487, 5435488, 5435494, 5435496, 5435499, 5435506, 5435495, 5435498, 5435500, 5435503, 5435504, 5435501, 5435507, 5435505.